Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 133, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 8, 1996, 5:33 PM CDT for Mobile County, Washington County, Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 8, 1996, 5:33 PM CDT (22:33 UTC)
- Expired
- Sep 8, 1996, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Mobile County, AL, Washington County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 5:45 PM CDT | Thunderstorm Wind 50 | Deer Park, AL | |
| Sep 8, 6:00 PM CDT | Thunderstorm Wind 50 | Citronelle, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 082234 SVRMOB ALC097-129-082315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 533 PM CDT SUN SEP 8 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST ALABAMA ...NORTHERN MOBILE COUNTY...SOUTHERN WASHINGTON COUNTY AT 530 PM MOBILE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM JUST NORTHEAST OF CITRONELLE. THIS STORM WAS DRIFTING SLOWLY SOUTHWEST AND LIKELY CONTAINS LARGE HAIL ALONG WITH DAMAGING WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:46 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 8, 2:46 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT SUN SEP 8 1996 88D SHOWING RETURNS ALG IMMEDIATE CSTL SXNS OF NW FL WITH HIT AND MISS ACTION ELSEWHERE. SHRA/TSRA ARE DVLPNG IN AREA OF WEAK ONSHORE SWRLY LOLVL FLOW...C-BRZ INTERACTIONS AND CLOSE PROXIMITY OF AVBL MOISTURE. GUIDANCE SHOWS FA MAINLY UNDER INFLUENCE OF W/SWRLY FLOW AS LOLVL RIDGG REMAINS TO THE S AND SE OVR OPEN GULF THRU 1ST HALF OF PD WITH TROFINESS PUSHING INTO LWR MS RVR VLY LATTER HALF. BULLSEYE OF MOISTURE CNVRGNC DVLPS BY 24HRS ALONG THE I308 SFC >> 70/80H LVL >> ACRS CTRL MS AND LA AND PUSHES E ACRS SE AL AND SAGGING INTO N CTRL FL PNHNDL 36/48HRS. COMPARISON OF MODEL OUTPUT REVEALS UPR RDGS IN TX AND WRN ATLNTC LEAVING A WEAKNESS ACRS FA. VAPOR IMAGERY DARK SLOT CONTINUES ACRS SRN STATES...BUT TROF IS MAKING HEADWAY TO THE E. THIS WILL INCR TROPICAL MOISTURE DEPTH AS LOLVL WINDS BECOME S/SWRLY AND WL INTRODUCE SCT POP FOR 2ND/4TH PDS. OVERNITE POPS WILL BE LOW AFTER LOSS OF AFTN HEATING. TYPICAL PATTERN. WILL NOT DEVIATE MUCH FROM TMPS. AFTER A GLANCE AT 12Z AVN MODELS...RDGG BUILDS WWRD ACRS FL AND WEAK TS HORTENSE'S W/WNW TRACK LOOKS TO CONT. BEST SCENARIO WUD BE FOR HER TO TRACK ACRS GREATER ANTILLES AND BE RIPPED APART COMPLETELY. HAVE FINGERS CROSSED...BUT ATTM DO HAVE A LTL CONCERN THAT A MORE WWRD TRACK MAY TAKE PLACE. (1) 73/91/72/88 -313 (2) 73/89/74/89 -4-4 GJM
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.